[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

Re: [IPk] HYPERS unresponsive after several days

Another thought (and, as Mary says, you've tried most everything) are
you using sets from the same batch?  I guess because insulin by
injection doesn't do much, that this can't be the problem .... but if
you are unused to bringing down very high highs, you might not be giving
enough, and are having repeatedly failing sets.

Are you taking more asthma drug than usual?  Sasha (I think) gets highs
from salbutimol.

Best wishes,

(dm 30+, 508 2+, stumped as you are)

In message <email @ redacted>, email @ redacted writes
>In a message dated 5/13/2003 12:50:02 PM GMT Daylight Time, 
>email @ redacted writes:
>> Any suggestions?
>> Have started at a gym - Motorcise - that lets me gently get back into
>> exercising despite coughing fits (asthma).  I've been going there for 2
>> weeks.
>Hi Rhoda,
>Sorry to hear that things have been so awful.  
>A couple of things spring to mind, though I note that you've tried most 
>things possible!  
>Are you getting ketones? - if not, then maybe keep plugging away with the 
>insulin, see below. (If so, you know what to do...)
>From my own experience, and I am talking here about non-ketotic results, if I 
>get really high bgs (20s+) I find that I need to give enormous amounts of 
>insulin - 5-10+ x what I'd normally use - to get the bg down.  And it has to 
>be all at once, not in separate aliquots over time, or it doesn't work.  OK, 
>problem if you go hypo, but then you deal with that when it happens.  Also, 
>if I've a high bg and do any exercise at all (even a 5 minute stroll or 
>stretch session) my bg goes through the roof.
>My advice would be to give by injection larger amounts than you thought you'd 
>need, and _rest_.  If you've tried that already or it doesn't work, then with 
>your chequered medical history I'd get a medical opinion..:-( 
>Hope things improve soon,
>Mary xxx
>for HELP or to subscribe/unsubscribe, contact:

Pat Reynolds
email @ redacted 

     "I have now got a pesitilent doctorate thesis to explore, 
      when I would rather be doing something less useful ..."

                (JRR Tolkien Letter 176)
for HELP or to subscribe/unsubscribe, contact: